[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.184.210. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1944

TRANSFUSION REACTIONS CAUSED BY ACQUIRED INTRAGROUP INCOMPATIBILITIES

Author Affiliations

MEDICAL CORPS, ARMY OF THE UNITED STATES

From the Laboratory and Medical Services, O'Reilly General Hospital, Springfield, Mo.

Arch Intern Med (Chic). 1944;73(3):199-202. doi:10.1001/archinte.1944.00210150002001
Abstract

Routine grouping and cross matching of blood of donors and of recipients1 enable the laboratory to supply compatible blood for most transfusions. However, blood that is satisfactory by the usual technic may produce serious, even fatal, hemolytic reactions in patients receiving repeated transfusions.2 It has been shown that such intragroup incompatibilities are produced by immune isoagglutinins that develop in the recipient. The agglutinogen present in the blood of the donors is usually the Rh factor, although other factors occasionally may be responsible. Irrespective of the factor involved, the intragroup transfusion reactions in male patients are similar in that they occur after repeated transfusions.

Repeated transfusions are frequently indicated in the treatment of certain types of patients who are transferred finally to Army general hospitals. Therefore, it seems likely that it will be in such institutions that the problem of acquired intragroup incompatibilities will be met most often. From

First Page Preview View Large
First page PDF preview
First page PDF preview
×